Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 14, 2006, 7:36 PM CDT for La Salle County, Webb County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 7:36 PM CDT (00:36 UTC)
- Expired
- May 14, 2006, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 163 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:00 PM CDT | FLASH FLOOD | Cotulla, TX | NUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE ROADS |
| May 14, 8:50 PM CDT | FLASH FLOOD | Laredo, TX | MANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 150039 FFWCRP TXC283-479-150330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 736 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... LA SALLE COUNTY IN SOUTH TEXAS WEBB COUNTY IN SOUTH TEXAS * UNTIL 1030 PM CDT * AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAVE ALREADY OCCURRED WITH THESE STORMS AND ADDITIONAL 2 TO 4 INCH TOTALS ARE POSSIBLE AS STRONG TO SEVERE STORMS CONTINUE TO RAIN ACROSS THE SAME AREAS NEAR INTERSTATE 35 FROM MILLET TO LAREDO. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COTULLA... ENCINAL...LAREDO...MIRANDO CITY...AGUILARES...ARTESIA WELLS...BRUNI...COLUMBIA BRIDGE...EL CENIZO...LAS TIENDAS...LOS ANGELES AND MILLET. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2863 9887 2736 9885 2731 9981 2863 9987 $$ MJG
1 follow-up statement
000 WGUS74 KCRP 150233 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 923 PM CDT SUN MAY 14 2006 TXC283-479-150330- LA SALLE-WEBB- 923 PM CDT SUN MAY 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WEBB AND LA SALLE COUNTIES... AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER WEBB COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAREDO...WOODWARD...MILLET...LOS ANGELES...ENCINAL...COTULLA AND ARTESIA WELLS. LOCAL LAW ENFORCEMENT HAS REPORTED MAJOR STREET FLOODING CONTINUING IN COTULLA DESPITE THE RAINFALL ENDING IN THAT AREA. SEVERAL ROADS ARE CLOSED INCLUDING FRIO AND DOBIE ROADS. LAW ENFORCEMENT IN LAREDO IS REPORTING MAJOR URBAN FLOODING WITH WATER 2 TO 4 FEET DEEP OVER SOME ROADWAYS WITH SOME RESCUES REQUIRED. RADAR ESTIMATES RAINFALL TOTALS OF 3 TO 6 INCHES HAS OCCURRED ALONG I-35 BETWEEN COTULLA AND LAREDO. HEAVY RAINFALL HAS ENDED NORTH OF ENCINAL...HOWEVER AREAS NEAR LAREDO WILL SEE MODERATE TO HEAVY RAINFALL THROUGH 1030 PM WITH ADDITIONAL TOTALS OF 1 TO 2 INCHES POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 2863 9887 2736 9885 2731 9981 2863 9987 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:19 PM CDT, 17 minutes earlier.
Area forecast discussion, May 14, 7:19 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006
.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
BB/85...UPDATE/MARINE
MG/88...AVIATIONHazardous weather outlook, May 14, 10:26 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT SUN MAY 14 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1026 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE GREATEST THREAT FOR SEVERE WEATHER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL WEAKEN THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE COLD FRONT. DRY WEATHER IS THEN EXPECTED BEYOND MONDAY. STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH THE EVENING HOURS. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Tornado Warning | CRP | Webb | 39 min |
| May 14, 7:10 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 50 min |
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 14, 7:44 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| May 14, 7:56 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 14, 8:33 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 14, 8:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 14, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 39 min |
| May 14, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| May 14, 10:10 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.